MAUDE Adverse Event Report: SYNTHES GMBH EXTRACTION HOOK FOR TI CANNULATED NAILS; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH EXTRACTION HOOK FOR TI CANNULATED NAILS; MISC ORTHO SURGICAL INSTR
Catalog Number 355.399
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020, the underwent for a revision surgery due to non-union.It was reported that in (b)(6) 2016 the patient underwent for the open reduction internal fixation surgery for right femoral trochanteric fracture with the tfna nail.During the revision surgery on (b)(6) 2020, it was found that the nail had been broken under trochanteric femur.The surgeon unable to remove the nail due to extraction hook couldn¿t hold the nail firmly and closed the incision.The reoperation was schedule.The surgery was completed with 210 minutes delay.The patient outcome was unknown.Concomitant device reported: unknown nail (part# unknown, lot# unknown, quantity 1).This complaint involves one (1) device.This report is for (1) extraction hook for ti cannulated nails.(b)(4).

Brand Name
EXTRACTION HOOK FOR TI CANNULATED NAILS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10896251
Report Number8030965-2020-09173
Device Sequence Number11514451
Product Code LXH
UDI-Device Identifier07611819709560
UDI-Public(01)07611819709560
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number355.399
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date11/24/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR